

## Republic of Angola

Ministry of Higher Education, Science, Technology and Innovation Scientific and Technological Development Foundation

#### TERMS OF REFERENCE

Workshop on Integrity and Ethics in Scientific Research

## **Venue: Hotel Epic Sana**

Room for 125 people present respecting Health and Safety measures.

Synchronous remote participation of all HEIs and Research and Development Institutions based outside of Luanda, open to other interested parties.

## **Day and Time**

The 30<sup>th</sup> and 31<sup>st</sup> of March, 2023

Thursday 8:00 to 17:00 (break 12:30 to 14:00)

Friday 8:00 to 16:30 (break 12:00 to 13:30)

#### **Honour Committee**

Minister of Higher Education, Science, Technology and Innovation, Prof. Maria do Rosário Bragança (Co-Chair)

Minister of Finance, Dr. Vera Esperança dos Santos Daves de Sousa (Co-Chair)

Minister of Health, Prof. Sílvia Lutucuta

Director of the Staff Office of the President of the Republic of Angola, Dr. Edson Barreto

President of the 6<sup>th</sup> Specialized Committee of the National Assembly, Deputy Mr.Victor Kajibanga

Rector of the University Agostinho Neto (UAN), Prof. Pedro Magalhães

Director of the National Research Fund of Mozambique (FNI), Prof. Vitória Langa de Jesus

CEO of the National Research Foundation (NRF) of South Africa, Prof. Fulufhelo Nelwamondo

President of the National Council for Scientific and Technological Development (CNPq) of Brazil, Prof. Evaldo Ferreira Vilela

President of the Foundation for Science and Technology (FCT) of Portugal, Prof. Maria Madalena dos Santos Alves

# **Description**

A broad and inclusive debate on Scientific Research and its role in the Development of Angola, highlighting the change of scientific paradigm of scientific research institutions, in view of the ethical obligations for better framework. Addressing the double standard in multicenter research and the challenge to act in accordance with the best evidence and good practices available and at the same time, be guided by principles, values and actions that comply with ethics and morality.

# **Objectives**

- Develop awareness and understanding of the ethical implications of science in Angola and worldwide.
- Seek regional and global experiences that will enable the creation in Angola of references, recommendations and standards of ethics in science, technology and innovation.
- Promote in the academic community and society the compliance of scientific policies and practices with international recommendations..
- Promote the exchange of experiences in Scientific Research Ethics and Bioethics between academics and researchers from the African Region, Latin America and the Caribbean.
- To disseminate good practices in Ethics and Integrity of Scientific Research.
- To address the most relevant and current themes and issues in the international debate on Ethics and Integrity of Scientific Research.

# **Topics:**

- Concepts and Fundamental Principles of Ethics and Integrity of Scientific Research
- Specificities of Medical Ethics, Human Research Ethics and Bioethics
- Evolution of Ethics in Research
- Regulatory Framework
- Research Ethics Committees and informed consent
- Data Protection and Personal Data Protection
- Scientific Misconduct (plagiarism, falsification and fabrication of results)
- Conflict of Interest and Biases in the Publication Process
- Planning and Conducting a Research Project from an Ethical Point of View
- Experiences on Ethics in Scientific Research in CPLP
- Multicentric Studies and Databases

# Day1: 30<sup>th</sup> March 2023 (Thursday)

08h00 – Security screening and validation of participants, entries in videoconference

08h30 – Opening

09h15 – Cultural moment

Chairperson's Introductory Presentation

Welcome Address – Director of the Foundation for Scientific and Technological Development (FUNDECIT), Prof. Mário Fresta

Message by the distinguished Prof. Emeritus of the University of Brasilia, Prof Volnei Garrafa

Opening Speech by the Secretary of State for, Science, Technology and Innovation, Prof. Alice Ceita

## **Morning Session (9:30 to 13:00)**

# **Topic I: Ethical Principles**

**Moderator**: Prof. Ema Fernandes (UAN, Angola)

- 9:30 Prof. Mário Fresta (FUNDECIT, Angola): «Ethics and Integrity in Scientific Research: What is the Problem?».
- 10:00 Prof. Fernando Hellmann (Brasil): Freedom, Principles and Responsibilities in Research»
- 10:30 Prof. Cláudio Lorenzo (Brasil): «Ethical Planning in Conducting a Research Project».
- 11:00 Dr. Maria Das Dores Pinto (CEO of APD, Angola): «Data Protection and Personal Data Protection»
- 11:30 Prof. António Alcochete (MESCTI, Angola) "Regulation of Ethics in Science and Technology"
- 12:00 Discussion (60min)

#### 13:00 Lunch Break

# Afternoon Session (14:00 to 17:00)

**Moderador**: Excellency The Rector of UAN, Prof. Pedro Magalhães

14:00 Prof. Vitória Langa de Jesus: Experience of the National Research Fund, (Director General of the National Research Fund of Mozambique FNI).

- 14:30 Prof. James Meiring: Experience of the Research Foundation (NRF) of South Africa, (Executive Officer).
- 15:00 Prof. Bruno Béu: Experience of the Science and Technology Foundation of Portugal, (Advisor to the FCT Board of Directors).
- 15:30 Prof. Evaldo Ferreira Vilela: Experience of the National Council for Scientific and Technological Development of Brazil, (CNPq Council Chair).

16:00 Discussion (60min)

## **Day 2: 31st March 2023 (Friday)**

Morning Session (9h:00 to 12:00)

Tema II: «Ethics related to social and human issues».

**Moderator** – Prof. Fernanda Dias (Dean of Faculty of Medicine of UAN)

- 09:00 Prof. Ema Fernandes (Angola): «Ethics Committee experience in Portuguese Speaking Countries».
- 09:30 Prof. Andrea Leite (Brasil): «Project for the creation of Institutional Committees and their regulations».

10:00 Prof. Howard Lopes Júnior (Brasil): «Ethical principles of the scientific researcher: state of the art and trends».

10h:30 Prof. Thiago da Cunha (Brasil): «Integrity in the Production of Science and Technology».

11:00 Discussion (60 min)

#### 12:00 Lunch Break

Afternoon Session (13:30 to 16:30)

Topics: Debate on multinational investigations: Research Funding

**Moderator** – Prof. João Baptista Humbwavali (Director of ISCISA)

13:30 Prof. Claúdio Lorenzo (Brasil): «Conflicts of Interest of Sponsors

and Promoters in Research».

14:00 Prof. Suzana Vidal (Argentina): «Universal Declaration on Bioethics and Human Rights in relation to Biomedical and Multinational Research».

**Moderator** – Prof. Jorge Lima (Professor Emeritus of UAN)

14:30 Professor. Nilceu de Oliveira (Brasil): «Double standard in scientific research».

15h00 Prof<sup>a</sup>. Carla Braga (Moçambique) «Scientific misconduct (fraud, forgery and fabrication, plagiarism».

15h30 Discussion (60 min).

16h30 Lessons to be learned: Chief of DAIAIPICD Dr. Irene Inakulo Moisés

17h00 Cultural Moment

17h30 **Closing Session**, Secretary of State for Science, Technology and Innovation, Prof. Alice Ceita.

# **Organising Committee**

Director of the Foundation for Scientific and Technological Development (FUNDECIT), Prof. Mário Fresta

Dean of the Faculty of Medicine of University Agostinho Neto (FMUAN,) Prof. Maria Fernanda Dias Monteiro

Director of the Centre for Advanced Studies in Medical Education and Training (CEDUMED) of FMUAN, Prof. Dr. Mauer Gonçalves

Coordinator of the Bioethics and Medical Ethics Working Group of CEDUMED, Prof. António Hélder Manuel Francisco

Head of DAIAIPICD of FUNDECIT, Prof. Irene Inakulo Moisés

#### **Scientific Committee**

Prof. Dr. Nilceu de Oliveira (University of Brasília, Brasil)

Prof. Carlos Maria Tuti (FUNDECIT, Angola)

Prof. Dr. Carla Braga (CNBS, Moçambique)

Prof. Armando Jorge Lima (Clínica Sagrada Esperança, Angola)

# **Secretariat and Logistics**

Dr. Vanuza Paím Francisco (CEDUMED)

Dr. Irineu Gonga, Head of DASG (FUNDECIT)

Dr. Evódia Zassala (CEDUMED)

Mr. Eric Divunda (CEDUMED)

Engineer Stóver - Faculty of Medicine of UAN

Dr. Francisco Bondo (FUNDECIT)

## **Protocol and Marketing**

Dr. Yolanda Antas (CEDUMED)

Deputy Director of the Foundation for Scientific and Technological Development (FUNDECIT), Dr. Rosa Londa Maurício

Dr. Catiana Gonçalves (FUNDECIT)

Dr. Bonifácio João (FUNDECIT)

#### **Master of Ceremony**

Mrs./Ms. Ludmila Rangel

# **Remote Participation**

#### Link:

 $\frac{https://us06web.zoom.us/j/83187384077?pwd=T0xpWlBVRWJ3ZVh3bUVDY3JK}{c0NaZz09}$ 

ID - 83187384077 PASSWORD - 965349